Oklahoma, 2006

Damaging Winds in Oklahoma, July 11, 2006

July 11, 2006 · NWS TSA · 4 events in 3 counties and zones

4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 11, 8:13 PM CST, 2 minutes earlier.

Area forecast discussion, Jul 11, 8:13 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT TUE JUL 11 2006

.UPDATE...
CLUSTER OF SEVERE THUNDERSTORMS ALONG THE OK/KS BORDER
HAS GRADUALLY DEVELOPED A COLD POOL OVER THE PAST HOUR
AND IS CURRENTLY PUSHING SE INTO PORTIONS OF OSAGE COUNTY.
OTHER WIDELY SCATTERED THUNDERSTORMS CONTINUE OVER PARTS
OF NORTHEAST AND EAST CENTRAL OK...ALTHOUGH ACTIVITY
REMAINS BELOW SEVERE LIMITS. WOULD EXPECT CONVECTION TO
SLOWLY DECREASE IN INTENSITY OVER THE NEXT FEW HOURS.

NOT SURE ABOUT THE FATE OF CONVECTION LATER TONIGHT.
HAVE OPTED TO LOWER LIKELY POPS BACK INTO THE CHANCE
CATEGORY FOR NE OK.

&&

.PREV DISCUSSION... (ISSUED 340 PM CDT TUE JUL 11 2006)

DISCUSSION...
EARLY AFTERNOON CLOUDS NOW YIELDING TO
INCREASING AFTERNOON SUN. EXPECT TEMPS
TO REACH MID-UPPER 90S BY 5 PM AND SET
OFF ANOTHER ROUND TSRA. MORE ORGANIZED
TSRA  FOLLOWS AS WEAK IMPULSE WHICH IS
NOW BREWING THUNDER IN KANSAS..ROTATES
THROUGH.  PRECIPITABLE WATER CONTINUES
NEAR 2 IN.THRESHOLD THROUGH WEDNESDAY.
MODEL CONSENSUS PUTS MARGINALLY HIGHER
POP/PRECIP OVER NORTHERN AREAS TONIGHT.

CHANCE POP TO PERSIST THROUGH THURSDAY
WHEN HOT H50 MB SOUTHWEST RIDGE BUILDS
EAST. PLUS 20 > PLUS 24 H850 TEMP GOOD
FOR AROUND 100 IN URBAN AREAS THURSDAY
THROUGH MONDAY.   HEAT ADVISORY MAY BE
NEEDED LATER THIS WEEK. KEPT GRID POPS
AT 14 IN THE EXTENDED TO AVOID ENDLESS
SLIGHT CHANCE POPS.                 GW

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 8
LONG TERM FORECASTER ID= 18
Hazardous weather outlook, Jul 11, 12:01 PM CST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
101 PM CDT TUE JUL 11 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
101 PM CDT TUE JUL 11 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFETRNOON AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THIS AFTERNOON. THE DEGREE OF INSTABILITY AND
THE VERY MOIST AIRMASS WILL SUPPORT A RISK OF DOWNBURST WINDS WITH
THE STRONGEST STORMS.

THE GREATEST COVERAGE OF THUNDERSTORMS THIS AFTERNOON IS EXPECTED
ACROSS SOUTHEAST OKLAHOMA...GENERALLY SOUTHEAST OF A WILBURTON TO
FORT SMITH LINE. FURTHER NORTH...ABUNDANT CLOUDINESS IS RESULTING
IN LESS INSTABILITY AND CONVECTIVE TEMPERATURES MAY NOT BE REACHED
IN MANY AREAS.

THUNDERSTORMS WILL ALSO DEVELOP TO OUR NORTH IN KANSAS ALONG A
SURFACE BOUNDARY. THESE STORMS MAY ORGANIZE INTO A COMPLEX OF
STORMS AND MOVE SOUTHEAST INTO EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS OVERNIGHT WITH A LIMITED SEVERE WEATHER THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BUT THE DURATION OF ANY SEVERE
STORM IS EXPECTED TO REMAIN BRIEF.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY AS MOISTURE
REMAINS PLENTIFUL AND WEAK DISTURBANCES PASS OVERHEAD. OVERALL
THUNDERSTORM COVERAGE WILL GRADUALLY DECREASE BY THE WEEKEND AS
UPPER LEVEL HIGH PRESSURE EXPANDS.

HEAT INDICES IN EXCESS OF 100 DEGREES WILL BE COMMON THROUGH THE
EXTENDED FORECAST. OVERNIGHT LOW TEMPERATURES WILL ALSO
WARM...ESPECIALLY IN URBAN AREAS...WITH THIS COMBINATION LIKELY
PROVIDING DANGEROUS HEAT CONDITIONS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXCESSIVE HEAT PLANS SHOULD BE READIED FOR ACTIVATION BY THE
WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 11, 5:43 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
643 PM CDT TUE JUL 11 2006

OKZ072-120030-
SEQUOYAH OK-
643 PM CDT TUE JUL 11 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 643 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VIAN...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MC KEY...VIAN...GORE...BRUSHY...
MARBLE CITY AND BOX.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Jul 11, 8:05 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT TUE JUL 11 2006

OKZ055-056-120245-
NOWATA OK-WASHINGTON OK-
905 PM CDT TUE JUL 11 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WASHINGTON AND WESTERN NOWATA

AT 905 PM CDT...DOPPLER RADAR INDICATED THE LEADING EDGE OF STRONG
THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF COPAN TO 12 MILES NORTHWEST OF BARTLESVILLE TO 25 MILES
WEST OF BARTLESVILLE...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE OUTFLOW WINDS
INCLUDE...WANN...BARTLESVILLE...OCHELATA...DEWEY AND COPAN.

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE.

The radar

The Tulsa radar (KINX), 117 km away, was scanning. The volume nearest the first event began at 02:14 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Osage

When
July 11, 8:15 PM CST
Where
Osage County, Foraker
Measured
57 kt (66 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.867, -96.550

Thunderstorm Wind, Osage

When
July 11, 9:10 PM CST
Where
Osage County, 7 mi NE of Barnsdall
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.633, -96.083

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Washington

When
July 11, 9:20 PM CST
Where
Washington County, Bartlesville
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.750, -96.000

Thunderstorm winds estimated at 70 miles an hour blew down a tree.

Thunderstorm Wind, Nowata

When
July 11, 9:26 PM CST
Where
Nowata County, 7 mi W of Nowata
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.700, -95.767

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522097, 5522098, 5522099, 5522100.